Vaping Related Illness

What is this illness?

 There is a growing number of people in North America who have developed a severe form of lung distress from vaping and this condition has resulted in several deaths and a large number of hospitalizations.

British Columbia’s Provincial Health Officer has issued a notice under the Reporting Information Affecting Public Health Regulation, to physicians and medical health officers to report incidences of people with severe pulmonary disease associated with vaping. It is now mandatory for health care providers to report possible cases to the medical health officer.

Many patients have reported vaping tetrahydrocannabinol (THC) and/or nicotine-containing products. However, at this time, no consistent product, substance or additive has been identified in all cases.

Health Canada reminds Canadians that the purchase of vaping products outside the legal market are not subject to any controls or oversight and may pose additional risks to health and safety.

Research is under way to learn more about this condition and its association with vaping.

If you use vaping products, or have used vaping products in the past, monitor yourself for symptoms of pulmonary illness (e.g., cough, shortness of breath, chest pain) and promptly seek medical attention if you have concerns about your health. Be sure to indicate to your health care professional that you currently vape, or have in the past, and what you were vaping.

For information, see Health Canada